Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Oscillation criteria for second order nonlinear differential equations with integrable coefficients

Author: James S. W. Wong
Journal: Proc. Amer. Math. Soc. 115 (1992), 389-395
MSC: Primary 34C10
MathSciNet review: 1086346
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Consider the second order nonlinear differential equation $ y'' + a\left( t \right)f\left( y \right) = 0$ where $ a\left( t \right) \in C[0,\infty ),f\left( y \right) \in {C^1}\left( { - \infty ,\infty } \right),f'\left( y \right) \geq 0$, and $ yf\left( y \right) > 0$ for $ {\text{y}} \ne {\text{0}}$. Furthermore, $ f\left( y \right)$ also satisfies either a superlinear or a sublinear condition, which covers the prototype nonlinear function $ f\left( y \right) = \vert y{\vert^\gamma }\operatorname{sgn} y$ with $ \gamma {\text{ > 1}}$ and $ 0 < \gamma < 1$ respectively. The coefficient $ a\left( t \right)$ is allowed to be negative for arbitrarily large values of $ t$ and is integrable in the sense that the improper interval $ \int_t^\infty {a\left( s \right)ds} = A\left( t \right)$ exists for each $ t \geq 0$. Oscillation criteria involving integrals of $ A\left( t \right)$ due to Coles and Butler for the superlinear and sublinear cases are shown to remain valid without the additional hypothesis that $ A\left( t \right) \geq 0$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34C10

Retrieve articles in all journals with MSC: 34C10

Additional Information

Keywords: Second order, nonlinear, ordinary differential equations, oscillation, asymptotic behavior
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society